MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM LCP PROXIMAL TIBIA PLATE 14 HOLES/262MM-RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM LCP PROXIMAL TIBIA PLATE 14 HOLES/262MM-RIGHT; PLATE, FIXATION, BONE
Model Number 240.046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a hardware removal of one (1) unknown 3.5 mm locking screw that was broken and one (1) unknown 5mm cannulated locking screw that was cold welded to 4.5mm locking compression plate (lcp) proximal tibia plate 12 holes/226mm left due to infection.The plate had to be cut away to remove the screw.All implants including three (3) unknown 5.0 mm cannulated screws, six (6) unknown locking screws, four (4) unknown cortex screws, (1) unknown locking screw, and one (1) unknown cannulated screw were removed successfully.There was difficulty removing the fragments that were generated from the broken device and trephine was used to remove the screw head.Original implantation was on (b)(6) 2015, for an open reduction and internal fixation (orif) of the proximal tibia.The procedure was completed successfully.There was no surgical delay.The patient outcome was stable.This complaint captures the post-operative infection and broken screws.The intra-operative event involving the plate being cut away is captured under related complaint (b)(4).This report is for a proximal tibia plate-right.This is report 1 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part manufacture date: december 26, 2012 ; part exp.Date: n/a; manufacturing location: depuy synthes ¿ elmira ; lot: 7138154 ; part: 240.046 a review of the device history record (dhr) revealed no non-conformances.The dhr shows lot 7138154 of 4.5mm lcp proximal tibia plate 14 holes/262mm-right was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material dhr revealed this lot met all specifications with no non-conformances or rework noted.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM LCP PROXIMAL TIBIA PLATE 14 HOLES/262MM-RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8196813
Report Number2939274-2018-55573
Device Sequence Number13994734
Product Code HRS
UDI-Device Identifier10886982164636
UDI-Public(01)10886982164636
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K052390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number240.046
Device Catalogue Number240.046
Device Lot Number7138154
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer12/26/2018
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/18/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight72